Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


chalazia, styes and hiv-desperate
Aug 25, 2012

I've been getting chalazias and styes continuously for the past 5 months, do not know what to do anymore. I've been to tons of eye doctors and used antibiotcs, creams and drops for my eyes plus hygiene but styes develop into shalazions that don't go away and get infected again even when on antibiotics. My last test done showed cd4 592 and cd8 650. My eye doctors said I can't do anything else to make them go away they blame it on my impaired immune system. I am absolutly desperate, my both eyes look like crap.Even now when I am under the treatment my ophtalmologist prescribed my chalazion got infected again.

Is it necessary to change my meds?Are they failing?Am I in such a bad state that my body cannot fight this bacteria anymore?I am undetectable for 9 years.I used to have styes and chalazia in the past but somehow I got rid of them, maybe because of the meds but now started again and nobody cand give me a solution.

Thank you.

Response from Dr. Holodniy

Assuming your viral load is undetectable, with your CD4 counts in the normal range, there is no reason to switch HIV meds. Chalazions are not really reported with greater frequency with HIV infection. Sounds like you are being evaluated by the right kind of specialist. However, other kinds of treatment like steroid injection or surgery may also be required. In addition, it is important that the correct diagnosis has been made, which sometimes requires a biopsy to examine the tissue.



Previous
Positive for less than a year
Next
Polymyositis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement